Medical Questions > Conditions and Diseases > Orthopedics Forum

Hip Injection? Cortisone Injection? (Page 6)


November 23rd, 2015
Worth the discomfort
I'm a 53 year old with mild osteoarthritis (OA) and an acetabular labral tear and a paralabral cyst. All of this caused by hip dysplasia that was only diagnosed in the summer. I had a guided hip injection less than a week ago, Nov 17, 2015. I'd had an MRa (MRI with contrast) and this procedure felt very similar.
Betadine to disinfect the area, sterile dressings, local freezing (pinch and a little burning) and then the needle into the joint with the help of the flouroscopy, a bit of contrast dye to make sure they were inside the joint, and then some lidocaine and the steroid. A feeling of discomfort but no pain.
Only a little sore in the groin area afterwards, and this was more a sensation of fullness.
Had some tingling in my right foot that evening but by the next day all was well, except for some injection site pain and tenderness that last for the first couple of days.
I'm pain free for the first time in more than a decade. I just don't know how long it will last.
I know there are a wide range of experiences on this forum, and I can only speak for myself but I'm glad I had this done.
Now that the injection has proven the pain is coming from my hip, not my back, I'm hoping my surgeon will consider arthroscopic surgery to repair the labral tear. I've heard that removing the tissue will accelerate the arthritis and if I'm facing total hip replacement (THR) I'd like to wait as long as possible.
|
Did you find this post helpful?
Must Read
Think you might be experiencing bone loss? Check out this Intro to Osteoporosis and evaluate your risk for developing bone weakness. ...
Although bone mass loss is normal as we age, some people are more at risk of developing osteoporosis than others. Are you at risk? More here....
Do you have severe back pain? Do your bones break frequently or with little pressure? You might be experiencing osteoporosis. Found out more here....